November 2023 Asymptotics for densities of exponential functionals of subordinators
Martin Minchev, Mladen Savov
Author Affiliations +
Bernoulli 29(4): 3307-3333 (November 2023). DOI: 10.3150/23-BEJ1584


In this paper we derive non-classical Tauberian asymptotics at infinity for the tail, the density and its derivatives of a large class of exponential functionals of subordinators. More precisely, we consider the case for which the Lévy measure of the subordinator satisfies the well-known and mild condition of positive increase. This is achieved via a convoluted application of the saddle point method to the Mellin transform of these exponential functionals which is given in terms of Bernstein–gamma functions. To apply the saddle point method, we improved the Stirling type asymptotics for Bernstein–gamma functions in the complex plane. As an application we derive the asymptotics of the density and its derivatives for all exponential functionals of a broad class of non-decreasing, potentially killed compound Poisson processes, which turns out to be precisely as that of an exponentially distributed random variable. We show further that a large class of densities are even analytic in a cone of the complex plane.

Funding Statement

The first author was partially supported by the Bulgarian Ministry of Education and Science under the National Research Programme “Young scientists and postdoctoral students” approved by DCM No. 577/17.08.2018. The second author was partially supported by the financial funds allocated to the Sofia University “St. Kl. Ohridski”, grant No. 80-10-87/2021. The authors are grateful to B. Haas who noticed the slight inaccuracy in Corollary 3.4.


The second author wishes to thank prof. W. Schachermayer and his group for the hospitality at the University of Vienna, where the second author spent time during his Marie-Sklodowska Curie project MOCT 657025 and where the first ideas for this work appeared. We would like to thank anonymous referees whose reviews helped towards the improvement of our manuscript.


Download Citation

Martin Minchev. Mladen Savov. "Asymptotics for densities of exponential functionals of subordinators." Bernoulli 29 (4) 3307 - 3333, November 2023.


Received: 1 May 2022; Published: November 2023
First available in Project Euclid: 22 August 2023

MathSciNet: MR4632140
Digital Object Identifier: 10.3150/23-BEJ1584

Keywords: Bernstein functions , Exponential functionals of Lévy processes , non-classical Tauberian asymptotics , Special functions


This article is only available to subscribers.
It is not available for individual sale.

Vol.29 • No. 4 • November 2023
Back to Top